... have had at least one of these spasms during a severe gerd attack. But due to also having been diagnosed with costochondritis (inflamation of the cartalidge in the ribs) I cannot tell if I'm still having mild spasms. All these issues happened after the severe gerd attack. I take PPI's and have no cardiac issues. Due to stomach issues they didn't want me to take anti inflammatory meds, but the costochondritis wasn't healing so I had to start taking them anyway. I finally think the costo is getting better. But I would like to get off the Baclofen cause I think it's causing me some mild but annoying unrelated issues. I also have episodes where I feel like my chest is a little heavy and I have to burp but nothing will come out. It is very uncomfortable and unnerving but it does ease up within 15 min. Could this be a spasm? And does anyone know if esophageal spasm and costo can be connected? These are questions not being answered by my docs. Thanks for your help
My gastro doc has perscribed Baclofen ( a muscule relaxer) for esophageal spasms. I do think I may?
Question posted by tippeelover on 28 July 2012
Last updated on 19 January 2017
I had horrible esophagus spasms and also terrible shortness of breath and nausea every morning plus bone pain and pain in my back and so many other awful problems. I have GERD really bad and was taking Omeprazole (Prilosec) a PPI and I found out on my own after stopping the med, all those problems disappeared! But the major problem is the GERD is back with a vengeance so I t ake a #20 Omeprazole every 3 or 4 days... I take zantac 2 times a day in between but don't know if this will help any of you... I do believe that the PPI med can cause many many other problems. There is a procedure where the hernia is wrapped into the stomach (ask your GI doctor about it) and you will not have to take anymore of these horrible meds that stop the production of acid which we need desperately to stop infections...
I had a sinus infection every day and had to use Fluticasone spray, I had Urinary tract infection and that is gone now and also had terrible cough with mucous almost every day... so we have choices to make. I will see my new GI doctor soon and I may go for the procedure.
I have IBS & have been having very bad diarrhea 7 severe cramps . I have been wondering if baclofen would help the severe cramping
I too have the exact same thing. I have been hospitalized in and out of the hospital and can't get out of bed. The Costo is so bad and the severe gerd attacks worse, not subsiding. I'm wondering if I have lupus since I had it 7 years ago but have been in remission since. I have no blood trace of lupus but every symptom. My problem is i don't think mine is gerd because antacids and ppi's don't work:( please let me know if you get any help:) I just want my kids and family back! I now have IBS. I hope your better off than me!
Hi annie, sorry to hear about your suffering. For me the costo has gotten much better. I had symptoms for 5 months, and still do a little, but it's not bad enouph to take pain pills. My doc says it can recurr though. Not good news. The gerd is under control. I got off the baclofen for the esophageal spasms cause I was doing so well, but within a few weeks, the feeling of spasm returned, so I'm back on the meds. It does seem to help alot. The funny thing is I also am suffering with IBS. I'm wondering if meds along with stress can set you up for IBS. The docs answer: more meds... uggh. I'm hoping time will help you heal. Take care.
I have been on Baclofen for about 7yrs for severe muscle spasms related to Fibromyalgia. But I also have GERD which was really bad before I started on the Baclofen after starting on it most of the muscle spasms in my throat subsided. I dont think the two conditions you have are related to each other.
You might look up these conditions on line & see if they are related. Also look up GERD there are several things you can do to help you live with GERD.
But DEFINATELY DO NOT STOP taking the Baclofen on your own... As the withdrawals are REALLY BAD.. You need to have a Dr. tell you how to wein yourself off this med Correctly...
Take care, Kathy
Hi tippeelover - be very careful with just discontinuing baclofen. You didn't mention how long you had been on it but discontinuation of baclofen can be associated with a withdrawal syndrome which resembles alcohol withdrawal or benzodiazepine withdrawal. Talk with your doctor if you want to quit and let him wean you off. You didn't mention what dose you were on either but please, please do not just quit. Some of those symptoms of acute withdrawal can be ugly like auditory or visual hallucinations. Not real pleasant, okay??? I am glad you are feeling better, too.
I can't see anyway the two are connected but I suppose they could be related. You didn't say how old you were nut I have GERD and sometimes I feel like I can't swallow. I guess it could be a spasm, but it goes away after a while. I burp more often also.
It your costochronditis is gone, I'd stop the Baclofen.
esophageal disease, esophageal spasm, muscle spasm, costochondritis, baclofen, gerd, inflammation
- Baclofen uses and safety info
- Baclofen information for Healthcare Professionals (includes dosage details)
- Side effects of Baclofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.